0
RESEARCH PAPERS

Buckling of a Stochastically Imperfect Finite Column on a Nonlinear Elastic Foundation: A Reliability Study

[+] Author and Article Information
Isaac Elishakoff

Department of Aeronautical Engineering, Technion, Israel Institute of Technology, Haifa, Israel

J. Appl. Mech 46(2), 411-416 (Jun 01, 1979) (6 pages) doi:10.1115/1.3424564 History: Received February 01, 1978; Revised August 01, 1978; Online July 12, 2010

Abstract

The paper is concerned with the problem of buckling of finite columns with initial imperfections, resting on a “softening” nonlinear elastic foundation. The approach is probabilistic. The initial imperfections are assumed to be Gaussian random fields with given mean and autocorrelation functions, and the problem is solved by the Monte Carlo Method. For each realization of the initial imperfection function, the buckling load was found through transformation of the two-point nonlinear boundary-value problem into an initial-value problem and results were used in constructing the empirical reliability function at the specified load (relative number of columns with buckling loads exceeding this specified load). Numerous results are presented with regard to the influence of the parameters of the columns on their imperfection sensitivity.

Copyright © 1979 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In